Page 4 of 6 FirstFirst 123456 LastLast
Results 31 to 40 of 59

Thread: Neurontin & weight gain

  1. #31
    I have been taking Neurontin for almost a year and a half. Initially, I was taking Prednisone, which led to a weight gain of 15 lbs over a year. Once off the steroids, I did lose about 5 pounds, but my weight has now stablized. I really need to lose an additional 10 since it's a healthier weight for me.

    My unscientific opinion is that the reason I have not been able to easily lose the additional pounds is due mainly to a lack of exercise. The Neurontin makes me sleepy and I get fatigued easily. Under this medication, I sleep an average of 10 hours a night and because I'm sleepy, I sit a lot more than I used to!

    The same amount of food + less exercise = weight gain

    My strategy is to improve my diet by cutting down on sugar and white starches and to up my exercise amount by riding a recumbent bike 20 minutes a day, every day. If I backslide, I'll just start again with a renewed resolution.

  2. #32
    I very much appreciate this kind of in depth information. Thank you for going to the trouble of providing it here.

  3. #33
    I've been on neurontin for 3 years or so, and put on about 15 pounds at first, but it's leveled out. I did go from 176 - 162 prior to my surgery, but that's because I hurt so much I was hardly eating. I'm watching my weight now, but a noted side affect of the drug is weight gain. If it helps, I'll take it anyway.

  4. #34
    Quote Originally Posted by Maureen63 View Post
    Just wondering why Neurontin causes weight gain? I take 600 mg 4xday. If anything, I eat less now than before my accident yet I've gained 20+ pounds! I know inactivity is part of that but it doesn't account for all of that weight. I've skimmed some of the threads here and see that a lot of people on Neurontin complain of weight gain. I guess my question is why does neurontin make us fat??! I'm T11/12 btw. Thanks.
    Hi Maureen63, I am having the very same problem... Im currently up to 900 mgs of neurotin a day and with every increase of the dosage my weight gain and water retention is increasing at an alarming number for me.. Ive have been trying to watch what i eat and thats not even helping.. I would love to hear anything you find out.. and how we can get this weight off while we are on the meds and when and if we get off.. I have to take them now.. and the doctor even looked at the other comparable options and they have the same side afftects.. so let me know please.. thanks!
    jodyjo10

  5. #35
    Junior Member
    Join Date
    May 2011
    Location
    Pennsylvania
    Posts
    2
    I am new to this forum and need help! I am a stage 3 colon cancer survivor. However, one of the chemo drugs resulted in chronic neurophathy in my feet. As a result, I have been on 1200 mg of neurontin since July 2009. As a result, I have not been able to lose the 50 lbs. I gain while on chemo. In addition, in October 2011, my neurophay seem to be getting worse. (I was already on 10 mg. of Oxicotin 2 times a day) My doctors had been urging me to try 20 mg. of Celexa to create a "triangulation" of my meds. They stated the three drugs working together should help. That seem to make things worse, so the Celexa was upped to 40 mg. I then began to gain even more weight. I tryed everything and finally decided to bite the bullet and pay for a Jenny Craig program. Since then after 7 grueling weeks, I have lost 11 lbs. However, my weight is still goes up from time to time. I heard Topamax might be a solution, however, my pharmasist said that for the type of neuropathy I have this would not be a good solution. Does anyone have any input on this...I am meeting with my onocologist who put me on the meds. in a week.

  6. #36
    Quote Originally Posted by luciat View Post
    I am new to this forum and need help! I am a stage 3 colon cancer survivor. However, one of the chemo drugs resulted in chronic neurophathy in my feet. As a result, I have been on 1200 mg of neurontin since July 2009. As a result, I have not been able to lose the 50 lbs. I gain while on chemo. In addition, in October 2011, my neurophay seem to be getting worse. (I was already on 10 mg. of Oxicotin 2 times a day) My doctors had been urging me to try 20 mg. of Celexa to create a "triangulation" of my meds. They stated the three drugs working together should help. That seem to make things worse, so the Celexa was upped to 40 mg. I then began to gain even more weight. I tryed everything and finally decided to bite the bullet and pay for a Jenny Craig program. Since then after 7 grueling weeks, I have lost 11 lbs. However, my weight is still goes up from time to time. I heard Topamax might be a solution, however, my pharmasist said that for the type of neuropathy I have this would not be a good solution. Does anyone have any input on this...I am meeting with my onocologist who put me on the meds. in a week.
    I've been on as much as 2400 mg per day but am back at 1800. Luckily so far I've NOT experienced and weight gain from it. hope you find something that will work!

  7. #37
    Junior Member
    Join Date
    May 2011
    Location
    Pennsylvania
    Posts
    2
    Thank you.

  8. #38
    Banned
    Join Date
    Nov 2011
    Location
    Michigan
    Posts
    2
    I have used Topamax but not for pain, it did in fact help me lose about 20 lbs. Hope this helps

  9. #39
    Banned
    Join Date
    Nov 2011
    Location
    Michigan
    Posts
    2

    Unhappy Just started taking neurontin

    Hello everyone! I just started taking Neurontin for my severe body pain today. I was bed ridden for three days. It is terrible, especially having 3 kids to take care of. I just want something to help but not cause weight gain. I can barely move now,I can only imagine how I would feel if I gained an extra 20 pounds. I have tried so many so called pain releavers with no help what so ever.I mean just about everything including my hands, neck, hips and low back not to mention my skin sensitivity drive me crazy. My house looks terrible I haven't been able to cook good meals for my family.I am pretty depressed right now. I am just not me anymore, this just seemed to come on out of no where. Can someone please help.... I took my new meds today Neurontin and Tramadol its been 2 hours and I am still not up to par. I am only 31 and I feel 90

  10. #40
    Calculate your caloric output. Increase your caloric output by exercise . Count calories of everything you eat and don't eat more than your output. You won't gain weight no matter what medication you take with this method.

Similar Threads

  1. Oxandrolone for Involuntary Weight Loss
    By antiquity in forum Care
    Replies: 2
    Last Post: 02-15-2010, 03:15 PM
  2. Neurontin and weight gain
    By Lois in forum Pain
    Replies: 21
    Last Post: 01-29-2010, 05:18 AM
  3. Replies: 0
    Last Post: 05-07-2005, 11:33 AM
  4. Replies: 0
    Last Post: 09-08-2004, 06:16 PM
  5. Leptin Isn't to Blame for Ex-Smokers' Weight Gain
    By Max in forum Health & Science News
    Replies: 0
    Last Post: 12-15-2002, 12:30 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •